Article Text

PDF

Pyrexia, anaemia and acute renal failure secondary to omeprazole.
  1. M. J. Landray,
  2. T. Ringrose,
  3. R. E. Ferner,
  4. I. R. Arnold
  1. Department of Medicine, Horton General Hospital, Banbury, Oxfordshire, UK.

    Abstract

    We present the case of a 77-year-old woman who initially presented with pyrexia of unknown origin, anaemia and mild renal impairment. When her omeprazole was stopped she improved rapidly. When omeprazole was re-started she developed fever and acute renal failure, which again settled quickly on discontinuation of omeprazole. This case demonstrates how drugs can cause severe multisystem disorders that may appear to be infective or inflammatory.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.